Pea sized lump under skin from heparin injection?

Hi, I've been injecting heparin for about 3 months since I found out I was pregnant. I've been lucky enough to have very minimal bruising. However, last night I noticed a small lump under the skin near an injection site where there is a little bruise, it's about the size of a pea. I'm assuming it's related to the injecting. Is it because I'm using sites too close together to inject? I kind of do favour certain areas for the injecting, my right side is definitely easier! But I try to alternate as much as possible.

13 Replies

oldestnewest
  • Yes I believe it's normal. Your lucky, mine are pretty big. My right side hurts less as well. Anyone else the same? Best Wishes to you.

  • Thanks Hughes-comrade! That reassures me. I try to inject slowly and count to 10 before pulling out the needle. Also found that sitting down is better than lying to inject. Funny that one side feels better than the other for injecting!

  • One other thing - I always wonder where the air bubble should be when injecting? I try to tap the needle so it comes out last. I don't think it has any impact on bruising, etc but did kind of wonder.

  • I believe I recall not to worry about the bubble as far as injecting it.

  • Sounds like your doing all the right things. I should probably slow down injecting allowing more time.

  • I used to get those, when injecting when pregnant, they do go away, just keep away from that area for a bit. MaryF

  • Thanks Mary!

  • Little lumps near the bruise are called hematoma's. Unfortunately they are an occupational hazard of injecting heparin! As has been said try and slow down injecting as much as possible and also not move too quickly after injecting too especially if you do experience any sting. Wait for that to have gone completely. Also press hard on the injection site but do not rub.

    As Mary says keep away from that area until they have been completely absorbed if you can. I also find one side better than the other and also areas of my tummy better. This obviously attracts you to those areas which is a problem if you get a bruise there.

  • I inject twice daily and stopped using my tummy a long time ago as hard painful lumps became too uncomfortable, i use my hip areas and alternate there as there's more room and it hurts less..sometimes bruises come and sometimes they don't, no point worrying about it I say. X

  • Thanks for all the advice! Sounds like I've been lucky up to now to avoid these lumps. I think I did make it worse by prodding it though, must stay away from any future ones!!

  • When I was pregnant I had to do 4 injections a day. I got those little bumps all over. They go away after a while. I always switched up between my stomach and the back if my thighs. Also, the smaller the needle you use it seemed like I had less issues, so if you can get smaller guages I would try that.

  • Wow, 4 injections! You must have been pretty purple by the end with bruising. Thanks for the tip - the syringes I use are pre-filled so unfortunately the needle can't be changed. It seems to only happen in my left side though, I'm going to use my right until it calms down.

  • Yes I was very black and blue. At one point I hit a blood vessel and had a bruise that took up half my stomach. That limited places I could inject. Bruising was also not as bad if I out an ice pack on the area before I did the injection.

You may also like...